Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Going from Yaz to Angeliq -- can I do it?!

03/26/2009

Question:

I`m a 50 year old woman who was on Yaz for the past six+ years for management of debilitating ovulation pain. The happy flip side to taking Yaz was complete management of menopausal symptoms including hot flashes, night sweats, mood swings, and joint stiffness. Two weeks ago, my ob/gyn told me it was time to move from BCP to HRT. She gave me Angeliq, also made by Yaz, and hoped that different doses of the same meds would make for an easy transition. It ain`t happening, at least not yet.

It`s only been two weeks but it`s completely derailed my recent weight loss success - I`m gaining on the same diet instead of steadily losing. My joints are all inflamed, I hurt all over and don`t want to move. Today I`m depressed and about to go into a crying jag. My real question: How long should it take to make the transition? Should I stick it out or is this really a failure of the new meds? I see that I am now taking 1mg of estradiol instead of .02mg as before; I need to know what to expect and how to get past all this.

I want to feel in control of my body again. :(

Answer:

Those are not typical symptoms when making this type of transition. I would encourage you to call your physician about your symptoms.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Cynthia B Evans, MD Cynthia B Evans, MD
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University